Carcinoid Syndrome extremely elevated chrom a and serotonin
Hi I am a 37 year old female. I was diagnosed 13 years ago with Castleman's Disease. They thought it was a neuroendocrine tumor but biopsy showed Castlemans. I then had tumors in my liver, uterus, and thymus. Those were never biopsied they were treated as castlemans with Rituxan Chemotherapy for 10 years. My symptoms though have progressively gotten worse. They are flushing, diarrhea, nausea, vomiting, fever (100-102 rises with stress and activity) wheezing, dermatitis, right sided abdominal pain, low bp (70/42), svt, afib, sweating day and night, weakness, fatigue along with others. My dr did a chromogranin a test twice and it came back as 1385 laboratory values <= 225 and 24 hr HIAA and Serotonin tests...the 5 hiaa was normal, the Serotonin came back at 6829 laboratory value <=210. Have you heard of numbers this high and what does that mean for prognosis.
Your symptoms are classical of neuroendocrine tumor (carcinoid tumours). On the top of that, a high chromogranin and serotonin level only supports that. I really think that you have a neuroendocrine tumor and not Castlemans. A repeat biopsy or a second pathologist's opinion may help.
In case it is neuroendocrine and it has spread, then you can try injection octreotide. It works really well.
The high tumor markers are seen in many patients. As the disease has spread already, these numbers do not influence prognosis.
Hope that this information helps and hope that you will get better soon.
Thank you for using MedHelp's "Ask an Expert" Service, where we feature some of world's renowned medical experts in their fields. Millions have benefitted from our service to get personalized advice for them and for their loved ones.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.